MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Post Operative Wound Infection (2446); Skin Inflammation/ Irritation (4545)
Date of Event 10/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A 34-year-old male patient with recurrent anaplastic astrocytoma began optune gio therapy on (b)(6), 2024.On (b)(6), 2024, the patient reported to novocure that he developed an ulcer at the surgical resection site scar.The patient consulted a healthcare provider (hcp), who advised a temporary discontinuation of optune gio therapy.On (b)(6), 2024, the patient indicated that therapy would remain paused for a few more weeks.No medical intervention was reported at that time.On (b)(6), 2025, novocure received a medical record documenting a neuro-oncology clinic visit on (b)(6), 2024.During this visit, the patient was noted to have an area of incomplete healing at the incision site, with intermittent serous drainage.Treatment included cephalexin 500 mg administered twice daily.On (b)(6), 2024, it was reported that the patient underwent a wound washout procedure for an infected surgical incision on (b)(6), 2024, followed by a cranioplasty on (b)(6), 2024.On (b)(6), 2025, the patient's spouse reported that the patient experienced skin irritation.The hcp again recommended a temporary discontinuation of optune gio therapy and prescribed an unspecified oral medication.Multiple attempts were made to obtain additional information from the prescribing physician although no reply was received.
 
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the transducer arrays to the wound infection and skin inflammation/irritation cannot be ruled out.Wound infection is an expected event with optune gio device use (ef-11 0% and <1% ef-14 optune arm).Contributing factors for wound infection in this patient include prior dexamethasone use (impaired wound healing and increased risk of infection are listed as side effects.Source: dexamethasone prescribing information), prior concomitant bevacizumab (carries a black box warning for wound complications.Source: bevacizumab prescribing information), prior radiation, chemotherapy, and prior surgery affecting skin integrity.Medical device site reaction is an expected event with optune gio device use (ef-11 16% and 53% ef-14 optune arm).

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key22949895
Report Number3010457505-2025-00576
Device Sequence Number8260423
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)220519
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Initial Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN.; DEXAMETHASONE.; LEVETIRACETAM.; SERTRALINE.; VORASIDENIB.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexMale
Patient Weight91 KG